Severe Lead Intoxication from a Preparation Prescribedby an Astrologist


Authors: D. Pelclová;  Z. Dlasková;  P. Mádlová
Authors‘ workplace: Klinika nemocí z povolání 1. LF UK a VFN, Praha přednostka doc. MUDr. D. Pelclová, CSc.
Published in: Prakt. Lék. 2002; (7): 399-401
Category:

Overview

The authors describe a severe lead intoxication in a female patient who took a preparationrecommended by an astrologist to improve diabetes compensation. Treatment terminated byintoxication with typical symptoms - normocytic normochromic anaemia with saturnine colicsand other gastrointestinal complaints which complicated the treatment of diabetes.Classical medical treatment using an antidote - ethylene diamino tetraacetic acid (EDTA) ledto a fundamental change and gradual improvement of the condition.The article should serve as a warning against alternative treatment as the described case isnot unique.

Key words:
lead - intoxication - astrologist - diabetes mellitus.

Full text is not available online.
If interested in a scan of this journal, contact NTO ČLS JEP.

Labels
General practitioner for children and adolescents General practitioner for adults
Topics Journals
Login
Forgotten password

Enter the email address that you registered with. We will send you instructions on how to set a new password.

Login

Don‘t have an account?  Create new account